# SDR 2009FA0000205

- Difficulty date: February 24, 2009
- Submitted: March 11, 2009
- Operation: General aviation
- Aircraft: N7528T
- Make and model: Cessna 172A
- Aircraft serial: 47128
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Fork
- Condition: Damaged
- Location: Nlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON PULLING THE NOSE WHEEL FAIRING.  NOTED THE NOSE FORK HAD A DISTINCT, REARWARD BEND TO IT.  THE CENTERLINE OF THE AXLE, RELATIVE TO THE CENTERLINE OF THE CHROME STRUT TUBE WAS APPROX 1.5 INCH AFT.  THE NOSE FORK WAS REPLACED IAW MFG SK182-34C, AND ALL THE NOSE GEAR COMPONENTS AND FIREWALL WERE CAREFULLY INSPECTED FOR DAMAGE, BUT AMAZINGLY, NONE WAS FOUND.  THE  EXCEPTION WAS THE NOSEWHEEL FAIRING, WHICH WAS IN POOR CONDITION, LITERALLY "POP RIVETED" TOGETHER.  THE NOSE WHEEL WAS FITTED WITH WHAT APPEARED TO BE A NEW TIRE, BUT NOTHING WAS IN THE RECORDS.  THE OWNER OF THE ACFT WAS NOT AWARE OF ANY INCIDENTS, ALTHOUGH HE HAD NOT OWNED THE ACFT FOR VERY LONG.  (ABOUT A YEAR) AND HAD NOT FLOWN IT OVER 5 HRS OF SO.  THE ACFT IS BASED AT A SMALL, COUNTRY AIRPORT, AND THE OWNER SUSPECTS SOMEONE "BORROWED" IT , DAMAGED IT, AND REPLACED THE NOSE TIRE TO TRY AND HIDE THE DAMAGE.  IT WAS A LOCAL AIRPLANE BEFORE THIS OWNER BOUGHT IT,  WITH SAME MECH "MAINTAINING" IT FOR SEVERAL YEARS.  (K)
